Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Just started Citalopram - breaking point

(6 Posts)
IntendedParent Sun 15-Jan-17 00:24:00

Just wanted some of your advice please - my husband was unfaithful (not physically) at the very beginning of our relationship (6 years ago). It's something that has affected me ever since. I've suffered from anorexia and body dysmenorrhea before any of this happened - so this took the slither of confidence I had and demolished it.

I have periods every few months where I'm convinced he's cheating on me. The thing is, he's not. I know he's not (trust me I've done my due-diligence). That said I'm still convinced at times.

I truly acknowledge we're very lucky, we have good stable jobs, savings and lots of disposable income. We have an amazing loving relationship 90% of the time. Yet when these times of extreme anxiety hits me, and I get it in my head he's being unfaithful it makes me feel guilty and resentful. After two nights of mild shaking and no sleep, I've finally decided I have to take the Citalopram that have sat on the side untouched. Anything must be better than this feeling - I just took it, I cried. I feel weak.

Sorry to vent, any advice on my situation would be greatly appreciated. Especially your experiences using Citalopram.

AnxiousCarer Sun 15-Jan-17 12:45:39

Taking medication does not make you weak, would you think a diabetic weak for taking insulin? I've not been on citalapram, but I know all antidepressants take a few weeks to kick in so don't expect mirricles straight away. You can feel a bit grotty for the first few weeks, but the side effects tend to ease off after that.

Have you considdered councelling, either individually or as a couple, to deal with the emotions that still seem to be giving you trouble, and work on your trust?

fallenempires Sun 15-Jan-17 13:01:09

If I were you I'd take it first thing in the morning.You will feel incredibly tired at first,shattered tbh.Also quite spaced out,nauseous,dodgy tummy etc.This is all normal while your body is adjusting to the AD's.
The main benefit that I gained from taking them was feeling calmer and clarity of thought.
I hope that they work for you.smile

TheCustomaryMethod Sun 15-Jan-17 13:32:57

I'm afraid Citalopram didn't work for me, but when I mentioned to friends that I'd been prescribed it, I was surprised to find how many people were on it long-term, and found it helpful. None of them were in any way 'weak' people!

The nausea type side effects wore off after about a week. I was advised to give it six weeks in the first instance. When it hadn't had an effect, my doctor increased the dose. I tried it for another two months, but still hadn't seen a beneficial effect.

I finally decided to come off it when I realised it was having a negative effect on my libido - it seemed to numb me, sexually. Coming off it, even following the doctor's instructions to gradually reduce the dose, was not pleasant - I had dizzy spells for about two months after stopping - but there were no long-term ill-effects.

I hope it works for you. My advice would be that if it doesn't seem to be helping, come off it sooner rather than later (with your doctor's guidance) to minimise the side effects.

Bungleboggs Sun 15-Jan-17 13:37:33

I was on escitalopram and it was hell at first. But it kicked in after a few weeks and it's supposed to have less side effect's. Would that be an option?

CandleLover Sun 15-Jan-17 16:18:20

Thank you everyone (sorry I name changed but I wrote the post). To be honest I went a bit spaced out last night after taking it. I feel asleep really quickly which was wonderful! I don't know if it's the medication or not but today I feel pretty excellent. In fact I've had someone doing some odd jobs around the house and cooking a large roast.

Usually this would cause me severe anxiety and mental problems. I feel calmer and more able to handle it. Again this could be something or nothing to do with the medication.

You're all so very kind and I think I'll give this on a go. My appetite is non existent which is very odd for me though. I think I will perhaps give couples counselling a go. He's so amazing and lovely and treats me so well I especially after the incident and ever since xxx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now